Weak Baire measurability of the balls in a Banach space

Volume 185 / 2008

José Rodríguez Studia Mathematica 185 (2008), 169-176 MSC: 28A05, 28B05, 46B20, 46G10. DOI: 10.4064/sm185-2-5


Let $X$ be a Banach space. The property $(\star)$ “the unit ball of $X$ belongs to ${\rm Baire}(X,{\rm weak})$” holds whenever the unit ball of $X^{*}$ is weak$^{*}$-separable; on the other hand, it is also known that the validity of $(\star)$ ensures that $X^{*}$ is weak$^{*}$-separable. In this paper we use suitable renormings of $\ell^{\infty}(\mathbb{N})$ and the Johnson–Lindenstrauss spaces to show that $(\star)$ lies strictly between the weak$^{*}$-separability of $X^{*}$ and that of its unit ball. As an application, we provide a negative answer to a question raised by K. Musia/l.


  • José RodríguezDepartamento de Análisis Matemático
    Universidad de Valencia
    Avda. Doctor Moliner 50
    46100 Burjassot, Valencia, Spain
    Instituto Universitario de Matemática Pura y Aplicada
    Universidad Politécnica de Valencia
    Camino de Vera s//n
    46022 Valencia. Spain

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image